Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 28, 2016, 3:00 PM EDT for Fulton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 28, 2016, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WWUS82 KFFC 281900
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE JUN 28 2016
GAZ033-044-281930-
NORTH FULTON GA-SOUTH FULTON GA-
300 PM EDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDTOWN...OR
NEAR THE I-75 AND I-85 SPLIT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...COLLEGE PARK...HAPEVILLE...GRANT PARK-ZOO ATLANTA...
MIDTOWN...WEST END...CASCADE HEIGHTS...TURNER FIELD...PIEDMONT
PARK... LAKEWOOD PARK...SWEET AUBURN...BANKHEAD...VIRGINIA
HIGHLAND...ATLANTIC STATION AND LITTLE FIVE POINTS.
LAT...LON 3381 8445 3384 8435 3366 8435 3366 8449
TIME...MOT...LOC 1900Z 336DEG 10KT 3378 8439
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:41 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 28, 2:41 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 241 PM EDT TUE JUN 28 2016 .SHORT TERM /Tonight through Wednesday Night/... Latest surface analysis shows a pre-frontal trough near a Carrollton to Gainesville line... with area radars showing numerous showers and thunderstorms developing along and south of this trough axis. Hires radar models show this convection pushing south of the Atlanta metro area by 4-5 pm... but think it could be slightly sooner. Expect the frontal trough to continue sagging southward into central GA this afternoon-evening... shifting the greater rain chances and thunderstorm threat there through the afternoon and evening hours. Although no widespread severe storms are expected with marginal instability and forcing expected to persist... a few storms could become strong and possibly even severe mainly across parts of central GA during max heating... with strong gusty winds... very heavy rain... and occasional cloud to ground lightning being the main storm threats through the early to mid evening hours. Models show the drier air spreading into north GA this afternoon and overnight... and eventually spreading into central GA early Wednesday morning. However... they agree on the trough/front stalling somewhere near a Columbus to Macon line on Wednesday. This will warrant holding onto a chance of mainly afternoon convection for parts of central GA on Wednesday. Otherwise... went with a mav and met blend through the period for temps... and increased pops above guidance where needed for this evening and then across parts of central GA for Wednesday afternoon. 39 .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. The July 4th weekend looks to be very summer-like with the least shower and thunderstorm activity on Saturday and the most on Monday. Stayed tuned to future forecasts. BDL Previous Discussion... Models in good agreement through the long term. The eastern H5 trough will continue to have weak short waves moving rapidly through the flow. This will be enough to continue the risk of thunderstorms to parts of the CWA...mainly south of the fall line. As the eastern trough flattens this weekend...a ridge of high pressure will build into the Gulf of Mexico spreading moisture into the Southeast U.S. This will increase chances of thunderstorms across the CWA Saturday through Independence Day...with the highest chances across north Georgia. 17 && .AVIATION... 18Z Update... Scattered convection currently developing along a trough axis that stretches across the Atlanta area will warrant a tempo -tsra from 18- 19z today for Atlanta area taf sites. Then this convection should push south... with maybe a few lingering -shra around thru 20-21z for ATL...but VCSH should handle that threat. AHN...CSG and MCN taf sites will have the greater tsra threat thru the afternoon. All convection should dissipate or push south of CSG and MCN by 23-24z today. May see some patchy fog and low stratus in the morning with wet grounds in place. Current NW winds around 8kts or less should swing over to NE by 20-21z today... but then swing back NW by 06-09z Wed. Expect a dry NW wind around 8kts or less on Wed... with few to sct mid level cu/sc developing Wed afternoon. //ATL Confidence...18Z Update... Medium to High on all elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 92 68 91 / 20 20 20 30 Atlanta 71 92 71 90 / 20 10 10 20 Blairsville 62 86 61 84 / 10 10 10 30 Cartersville 66 91 64 90 / 10 10 10 20 Columbus 72 91 71 92 / 40 30 20 30 Gainesville 69 91 69 88 / 20 20 10 20 Macon 71 92 70 93 / 40 30 20 40 Rome 67 92 65 90 / 10 10 10 10 Peachtree City 68 91 67 91 / 30 20 10 20 Vidalia 74 91 73 92 / 70 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....BDL AVIATION...39
Hazardous weather outlook, Jun 28, 3:47 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 AM EDT TUE JUN 28 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 347 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING. A WEAK FRONTAL SYSTEM WILL MOVE INTO CENTRAL GEORGIA THIS AFTERNOON. WITH THE COMBINATION OF DAYTIME HEATING...LINGERING OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS...AND THE INSTABILITY ASSOCIATED WITH THE FRONTAL BOUNDARY...THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS WITH THE BEST CHANCE OF THUNDERSTORMS SOUTH OF AN ATLANTA TO GAINESVILLE LINE. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. THE BEST RISK OF STRONG STORMS WILL BE FROM NOON TO 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES OF THUNDERSTORMS WILL BE SATURDAY THROUGH MONDAY AS MOISTURE INCREASES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 28, 1:13 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SW TAZEWELL 32.36N 84.47W
06/26/2016 MARION GA 911 CALL CENTER
MARION COUNTY EMA CONFIRMED REPORT OF A TREE THAT
KNOCKED DOWN A POWER POLE ON DR DERYL HART RD JUST
NORTHEAST OF BUENA VISTA.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER FFC1600411
DJNLocal storm report, Jun 28, 1:16 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CHARING 32.46N 84.36W
06/26/2016 TAYLOR GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON HWY
137
0325 PM TSTM WND DMG MAUK 32.50N 84.42W
06/26/2016 TAYLOR GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON THE
COUNTY BORDER OF TAYLOR AND MARION COUNTIES.
0330 PM TSTM WND DMG 3 SW PINE MOUNTAIN 32.83N 84.89W
06/26/2016 HARRIS GA EMERGENCY MNGR
TWO TREES DOWN ON PINE MOUNTAIN ALONG HWY 190... ABOUT
3 MILES SOUTHWEST OF PINE MOUNTAIN... GEORGIA.
0330 PM TSTM WND DMG 2 E MOLENA 33.01N 84.47W
06/26/2016 PIKE GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 109 ABOUT 2 MILES EAST OF
MOLENA... GEORGIA.
0345 PM TSTM WND DMG 2 SW TAZEWELL 32.36N 84.47W
06/26/2016 MARION GA 911 CALL CENTER
MARION COUNTY EMA CONFIRMED REPORT OF A TREE THAT
KNOCKED DOWN A POWER POLE ON DR DERYL HART RD JUST
NORTHEAST OF BUENA VISTA.
0355 PM TSTM WND DMG ANDREWS CROSSROADS 32.98N 84.66W
06/26/2016 MERIWETHER GA EMERGENCY MNGR
SEVERAL DOWNED TREES AND POWERLINES ALONG CEDAR ROCK
ROAD... BETWEEN HARRIS CITY AND WOODBURY. TIME ESTIMATED
FROM RADAR.
0402 PM TSTM WND DMG WOODLAND 32.79N 84.56W
06/26/2016 TALBOT GA EMERGENCY MNGR
SEVERAL TREES LIMBS KNOCKED DOWN POWERLINES CAUSING
SIGNIFICANT POWER OUTAGES BETWEEN WOODLAND AND
TALBOTTON. REPORT FROM LOCAL EMA. TIME ESTIMATED FROM
RADAR.
0412 PM TSTM WND DMG HANNAHS MILL 32.94N 84.34W
06/26/2016 UPSON GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON
HANNAHS MILL RD NEAR THE JEFF DAVIS INTERSECTION
0412 PM TSTM WND DMG 3 NNE THOMASTON 32.92N 84.31W
06/26/2016 UPSON GA 911 CALL CENTER
TREE FELL ON A HOUSE ON PINE VIEW DRIVE ABOUT 2.5 MILES
NORTH OF THOMASTON... GEORGIA.
0415 PM TSTM WND DMG ELLAVILLE 32.24N 84.31W
06/26/2016 SCHLEY GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORTS OF 1 TREE DOWN ON
CONCORD CHURCH RD...1 TREE DOWN ON OLD HWY 19 S...AND
SEVERAL TREES DOWN ON HIGHWAY 153 AND DOSIER RD
INTERSECTION
&&
EVENT NUMBER FFC1600412 FFC1600408 FFC1600413 FFC1600415 FFC1600411
FFC1600417 FFC1600416 FFC1600409 FFC1600414 FFC1600410
DJNSpecial weather statement, Jun 28, 2:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT TUE JUN 28 2016
GAZ045-281915-
DEKALB GA-
244 PM EDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 315 PM EDT...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS CENTERED JUST NORTH OF
DRUID HILLS MOVING SOUTH AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...CLARKSTON...STONE MOUNTAIN...AVONDALE
ESTATES...PINE LAKE...TUCKER...DRUID HILLS...NORTH DECATUR...CANDLER-
MCAFEE...NORTH DRUID HILLS...BELVEDERE PARK...NORTH
ATLANTA...KIRKWOOD...SNAPFINGER...BELMONT... LITTLE FIVE
POINTS...GRESHAM PARK...EAST LAKE AND LA VISTA.
LAT...LON 3384 8435 3389 8423 3372 8412 3366 8422
3368 8435
TIME...MOT...LOC 1842Z 341DEG 11KT 3382 8430Special weather statement, Jun 28, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE JUN 28 2016
GAZ033-044-281930-
NORTH FULTON GA-SOUTH FULTON GA-
300 PM EDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDTOWN...OR
NEAR THE I-75 AND I-85 SPLIT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...COLLEGE PARK...HAPEVILLE...GRANT PARK-ZOO ATLANTA...
MIDTOWN...WEST END...CASCADE HEIGHTS...TURNER FIELD...PIEDMONT
PARK... LAKEWOOD PARK...SWEET AUBURN...BANKHEAD...VIRGINIA
HIGHLAND...ATLANTIC STATION AND LITTLE FIVE POINTS.
LAT...LON 3381 8445 3384 8435 3366 8435 3366 8449
TIME...MOT...LOC 1900Z 336DEG 10KT 3378 8439The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:47 PM EDT | Special Weather Statement | FFC | Banks, Hall | 28 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Jun 28, 3:19 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jun 28, 3:29 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Jun 28, 3:48 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Jun 28, 3:50 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jun 28, 3:59 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jun 28, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 39 min |
| Jun 28, 4:17 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jun 28, 4:31 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 32 min |
| Jun 28, 4:54 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jun 28, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 40 min |
| Jun 28, 5:20 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Jun 28, 6:39 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jun 28, 7:08 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.